Alert archive / Iowa / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 102, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 27, 1997, 3:23 PM CDT for Iowa County, Iowa. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1997, 3:23 PM CDT (20:23 UTC)
- Expired
- Jul 27, 1997, 4:25 PM CDT
- In force
- 62 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Iowa County, IA
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2407 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 272025 RRA SVRMLI IAC095-272125- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 323 PM CDT SUN JUL 27 1997 * SEVERE THUNDERSTORM WARNING FOR IOWA COUNTY IN EAST CENTRAL IOWA * UNTIL 425 PM CDT * SOME LOCATIONS AFFECTED EAST AMANA AROUND 320 PM CDT * AT 321 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY QUAD CITIES IA DOPPLER RADAR 20 MILES WEST OF IOWA CITY OR :4 MILES SOUTHWEST OF EAST AMANA MOVING EAST AT 25 MPH. STRONG GUSTY WINDS...DEADLY LIGHTNING...VERY HEAVY RAINFALL AND SOME HAIL MAY ACCOMPANY THE STRONGER STORMS. HIRSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:00 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 27, 2:00 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 200 PM CDT SUN JUL 27 1997 SO FAR STORMS HAVE NOT POPPED SOUTH OF THE OUTFLOW/FRONT. HOWEVER STRONG/SVR STORM WITH RIGHT MOVEMNT&86 CELL BASED VIL APPROACHING WESTERN PORTION OF CWA. THIS STORM TRACKING ALONG BOUNDARY AND SO MAY GET BUSY NEXT FEW HOURS. MODELS ALL SHOW FRONT TO DROP SOUTH OF THE AREA WITH THE ETA IN A BIGGER HURRY. NGM AND AVN ARE SIMILAR AND SLOWER WITH FRONT KEEPING SOME POPS INTO EARLY MONDAY MORNING I80 AND SOUTH. BEST JET DYNAMICS APROACH THE AREA LATE TONIGHT AND THERE4 THE BEST RAINS AFTER MIDNIGHT. LIKELY POPS TONIGHT/POPS SOUTH OF I80 EARLY TOMORROW. NEED MENTION OF HVY RAIN OVERNIGHT. CID 70/70 DBQ 66/70 MLI 71/70 BRL 73/70 HIRSCH
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:36 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 49 min |
| Jul 27, 3:43 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 62 min |
| Jul 27, 4:02 PM CDT | Tornado Warning | DVN | Cedar | 58 min |
| Jul 27, 4:16 PM CDT | Tornado Warning | DVN | Scott | 64 min |
| Jul 27, 4:22 PM CDT | Tornado Warning | DVN | Clinton | 63 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.